MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-411QR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pleural Effusion (2010); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "sublingual nitroglycerine spray facilitates efficient submucosal tunneling during per oral endoscopic myotomy-a nonrandomized trial." literature summary: this study describes a new method of using sublingual nitroglycerine spray during submucosal tunneling to facilitate the procedure.This study includes a cohort of 50 patients who were diagnosed with achalasia cardia on high-resolution esophageal manometry.All the procedures were technically feasible and successful without any major complications.Eckhardt¿s scores of all patients normalized after the procedure.The mean submucosal tunneling time and mean time across gej were 36.8±7.9, 14.2±2.9 in intervention group (sublingual nitroglycerine), and 50.2±8.9 and 23.0±3.6 minutes in nonintervention group, respectively.Time for each procedure was significantly less (p < 0.05) in patients who were given sublingual nitroglycerine.Adverse events: all the procedures were technically successful without any long-term complications.There was minimal mucosal injury (type 1) in three patients (intervention group 1 and nonintervention 2) that were left alone without any consequence.Two patients developed type 2 mucosal injury (fig.2a, b), one in each intervention group 1 (gastric) and nonintervention group ii (esophageal).Type 2 esophageal mucosal injury in noninterventional arm was noticed after myotomy.Initial closure was attempted with hemostatic clips but due to scalded surrounding mucosa defect size increased (2a).Then subsequently closure was achieved with loop and clips method.Endoloop (3 cm) was fixed at margins of defect by multiple hemostatic clips and loop was tightened by polyloop ligating device (hx-400u-30 olympus) and then released (fig.2d).Type 2 gastric mucosal injury in noninterventional group (fig.2b) was managed by clipping (fig.2e).Bleeding was noticed in eight patients (intervention group 2 and nonintervention group 6) during the procedure (fig.2c), which was controlled easily (fig.2f).Two patients developed minimal pleural effusion, one in both group, which resolved with conservative management.Type of serious adverse events/number of patients: bleeding (8 patients).Pleural effusion (2 patients).Type 2 gastric mucosal injury (1 patient).Type 2 esophageal mucosal injury (1 patient).
 
Additional Manufacturer Narrative
H6: health effect - clinical code 4581 is used to reflect the type 2 gastric and esophageal mucosal injury described in the literature.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to the following linked patient identifiers: (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the reported event was likely an accident, or a complication associated with a surgical procedure while using the subject device.However, there was no complaint reported on the subject device and no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes additional information received from the author.B5 updated accordingly.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported by the author that the side effects described in the article are procedure related, and not related to an olympus device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20048514
Report Number9614641-2024-01679
Device Sequence Number12736638
Product Code KNS
UDI-Device Identifier04953170251535
UDI-Public04953170251535
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFD-411QR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DH-28GR, FUJIFILM OR D-201-11804.; ERBE.; GIF-H190 OR EG 530 WR FUJINON.; KD-640L.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown